Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 11, 2011, 7:15 AM MDT for 4 counties in Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 7:15 AM MDT (13:15 UTC)
- Expired
- May 11, 2011, 8:00 AM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 152 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:15 AM MDT | HAIL 0.5 | 12 W Hayes Center, NE | PEA TO MARBLE SIZED HAIL REPORTED BY EMERGENCY MANAGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
520 WUUS53 KLBF 111315 SVRLBF NEC029-085-111-135-111400- /O.NEW.KLBF.SV.W.0007.110511T1315Z-110511T1400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 AM MDT WED MAY 11 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHASE COUNTY IN SOUTHWEST NEBRASKA... NORTHWESTERN HAYES COUNTY IN SOUTHWEST NEBRASKA... SOUTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... SOUTHEASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 800 AM MDT/900 AM CDT/ * AT 810 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF HAYES CENTER...AND MOVING NORTHWEST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAINTON AROUND 745 AM MDT. ELSIE AROUND 755 AM MDT. MADRID AROUND 800 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4084 10166 4092 10124 4050 10110 4047 10128 TIME...MOT...LOC 1315Z 151DEG 29KT 4057 10121 WIND...HAIL <50MPH 1.00IN $$ TAYLOR
2 follow-up statements
401 WWUS53 KLBF 111328 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 828 AM CDT WED MAY 11 2011 NEC029-085-111-135-111400- /O.CON.KLBF.SV.W.0007.000000T0000Z-110511T1400Z/ CHASE NE-HAYES NE-LINCOLN NE-PERKINS NE- 728 AM MDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PERKINS...SOUTHWESTERN LINCOLN...NORTHWESTERN HAYES AND NORTHEASTERN CHASE COUNTIES UNTIL 800 AM MDT/900 AM CDT/... AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF GRAINTON...OR 16 MILES NORTHWEST OF HAYES CENTER...MOVING NORTHWEST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRAINTON AROUND 745 AM MDT. ELSIE AROUND 750 AM MDT. MADRID AROUND 800 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4084 10166 4092 10124 4050 10110 4047 10128 TIME...MOT...LOC 1328Z 151DEG 29KT 4067 10130 WIND...HAIL <50MPH 1.00IN $$ TAYLOR
678 WWUS53 KLBF 111355 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 855 AM CDT WED MAY 11 2011 NEC029-085-111-135-111405- /O.EXP.KLBF.SV.W.0007.000000T0000Z-110511T1400Z/ CHASE NE-HAYES NE-LINCOLN NE-PERKINS NE- 755 AM MDT WED MAY 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERKINS... SOUTHWESTERN LINCOLN...NORTHWESTERN HAYES AND NORTHEASTERN CHASE COUNTIES WILL EXPIRE AT 900 AM CDT/800 AM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4084 10166 4092 10124 4050 10110 4047 10128 TIME...MOT...LOC 1355Z 151DEG 29KT 4086 10144 $$ TAYLOR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:54 AM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 11, 2:54 AM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 AM CDT WED MAY 11 2011 .SYNOPSIS... HAND ANALYSIS OF THE 11.00Z 500MB LEVEL REVEALS A PERSISTENT LONG WAVE TROUGH ACROSS THE WESTERN STATES...WITH TWO ASSOCIATED H5 LOWS...THE FIRST OVER EASTERN MONTANA...AND THE SECOND ACROSS CENTRAL ARIZONA. ADDITIONAL TROUGHS ARE PRESENT OFF THE COAST OF BRITISH COLUMBIA AND EAST OF MAINE. RIDGING ALOFT WAS NOTED FROM THE SOUTHERN GULF STATES UP THROUGH THE GREAT LAKES. AT THE SURFACE...A WARM FRONT WAS DRAPED ACROSS SOUTHERN NEBRASKA EXTENDING TO LOW PRESSURE CENTERS OVER SOUTHEASTERN COLORADO AND NORTHEAST TO KMSP. MOISTURE IS RAPIDLY SURGING NORTHWARD OVER THE CENTRAL PLAINS...WITH NEAR 60F DEW POINTS ENCROACHING ON KLXN AS OF 06Z. UNSEASONABLY DRY AIR IS STILL IN PLACE FROM SOUTHEASTERN COLORADO INTO NEW MEXICO AND WEST TEXAS. && .DISCUSSION... THE NAM...EURO...AND GFS ALL CONTINUE TO SUGGEST SHOWERS AND THUNDER EARLY THIS MORNING...AS STRONG MOISTURE ADVECTION IS OCCURRING IN THE LOWER LEVELS AND LIFT IS INCREASING FROM THE SOUTHWEST. KLNX WSR 88D RADAR FURTHER SUPPORT THE SOLUTIONS WITH ONGOING CONVECTION BEING SAMPLED AT THIS HOUR. WHILE ONLY WEAK INSTABILITY ALOFT HAS BEEN NOTED BY 11.07Z LAPS DATA...NEAR SEVERE WINDS GUSTS HAVE BEEN REPORTED FROM THESE STORMS AS THEY MOVE ACROSS TIGHT DCAPE GRADIENTS. A COUPLE SVR WARNINGS WERE NEEDED...ESPECIALLY SINCE A 55KT TSTRM GUST WAS REPORTED AT KOGA EARLY THIS MORNING. FOR TODAY...THE WESTERN US TROUGH WILL SLOWLY PUSH EAST...WITH THE FOUR CORNERS LOW RELUCTANTLY EMERGING IN SOUTHERN COLORADO EARLY THIS AFTERNOON. LIFT WILL INCREASE AS THE TROUGH AXIS DRAWS NEAR WESTERN NEBRASKA...WITH STRONG MOISTURE ADVECTION AND A H7 WARM FRONT DRAPED SOMEWHERE ACROSS SOUTHERN NEBRASKA. THEREFORE WOULD EXPECT SHOWERS AND SOME THUNDER TO CONTINUE FOR MUCH OF THE FORECAST AREA TODAY. THE BEST INSTABILITY REMAINS TO THE SOUTH AND EAST OF THE CWA...SO AS IT SITS NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER...IF ANY...BUT A FEW OF THE MORE ROBUST UPDRAFTS WOULD HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS. WILL KEEP THE MENTION OF THUNDER GOING FOR MUCH OF THE CWA...ALTHOUGH AREAS SOUTH OF INTERSTATE 80 AND EAST OF HIGHWAY 83 WOULD HAVE THE BEST SHOT AT STORM DEVELOPMENT THIS AFTERNOON. DUE TO THE RELUCTANT NATURE OF THE NEGATIVELY TILTED MID LEVEL TROUGH...EXPECT A PROLONGED PERIOD OF WET WEATHER FOR THE FORECAST AREA. RAIN SHOULD BEGIN IN ERNEST THIS AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY...WITH THE PRIMARY FORCING SUPPLIED FROM DPVA AND MID LEVEL WAA. ALTHOUGH AT TIMES MID LEVEL FRONTOGENETICAL FORCING WILL ENHANCE RAIN RATES ACROSS THE NORTHWEST AS THE LOW MEANDERS THROUGH NORTHERN KANSAS OVER THE NEXT 54 HOURS AND WRAP AROUND PRECIPITATION IS CARRIED BACK INTO THE SYSTEM. STILL LOOKING AT WIDESPREAD RAINFALL ACCUMULATIONS OF GREATER THAN 3/4 OF AN INCH. HOWEVER ALL MODEL SOLUTIONS SHOW A SIGNIFICANT DRY SLOT THAT COULD LIMIT PRECIPITATION OVER PORTIONS OF THE CWA. THIS WILL NEED TO BE MONITORED FURTHER. THE FOUR CORNERS MID LEVEL LOW WILL DRIFT SOUTHEAST INTO ARKANSAS BY LATE FRIDAY...WITH THE UPPER DAKOTAS LOW DRIFTING INTO CANADA EARLIER IN THE DAY. HOWEVER...INTERESTINGLY THE MODEL SOLUTIONS ALL RETROGRADE THE CANADIAN LOW WEST...THEN PHASE THE TWO LOWS TOGETHER AND PULL THE NORTHERN LOW SOUTH THROUGH EASTERN NEBRASKA MIDDAY SATURDAY. THIS WOULD ALLOW FOR COOLER TEMPERATURES TO REMAIN THROUGH MUCH OF THE WEEKEND AND PUSH THE PRECIPITATION CHANCES UP AS WELL. FOR NOW...JUST TRENDED THE LONG TERM TEMPERATURES DOWN SLIGHTLY...BUT DID NOT INTRODUCE SLIGHT CHANCE POPS INTO THE EXTENDED FORECAST. && .AVIATION... WIDESPREAD RAIN IN NORTH CENTRAL AND NORTHWEST NEBRASKA WILL BRING SOME MARGINAL CEILINGS AND VISIBILITY TO THE AREA UNTIL 10Z WHEN IT MOVES ACROSS THE STATE LINE INTO SOUTH DAKOTA. IT MAY AFFECT VTN BRIEFLY BUT THE PROBABILITY IS LOW. THUNDERSTORMS IN CENTRAL NEBRASKA WILL CONTINUE TO BRING THE THREAT OF WIND GUSTS OF 40KT OR HIGHER TO TIF...BBW AND BUB. HOWEVER...THEY ARE WEAKENING AND WILL MOST LIKELY SUBSIDE TO A THREAT OF INSTRUMENT VISIBILITIES IN RAIN. THE PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN IN THE AFTERNOON AFFECTING IML...OGA AND LBF FIRST. THE SHOWERS AND THUNDERSTORMS WILL THEN SPREAD ACROSS THE WESTERN TWO THIRDS OF NEBRASKA BY 03Z THIS EVENING. AFTER 21Z...THE PROBABILITY OF INSTRUMENT VISIBILITY IS 40-60 PERCENT. WIND IN AND NEAR THUNDERSTORMS WILL BE VRB20-30G40-45KT. && .HYDROLOGY... INCREASED RELEASES FROM RESERVOIRS ON THE NORTH PLATTE RIVER HAVE RESULTED IN ADDITIONAL RISES THIS WEEK WITH ADDITIONAL RISES LIKELY THROUGH THE MONTH OF JUNE. THE NORTH PLATTE RIVER WILL REMAIN ABOVE FLOOD STAGE AT NORTH PLATTE AND LEWELLEN FOR THE FORESEEABLE FUTURE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/DISCUSSION/HYDROLOGY...JACOBS AVIATION...SPRINGER
Hazardous weather outlook, May 11, 4:42 AM MDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 542 AM CDT WED MAY 11 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-121045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 542 AM CDT WED MAY 11 2011 /442 AM MDT WED MAY 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. THE STORMS ARE EXPECTED TO BE STRONG...WITH HEAVY RAIN...HAIL AND STRONG WIND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... ESPECIALLY IN NORTH CENTRAL NEBRASKA EAST OF HIGHWAY 183 AND SOUTH OF NEBRASKA HIGHWAY 2. MOIST UNSTABLE AIR LIFTING OVER A SURFACE FRONT ACROSS EASTERN NEBRASKA WILL BE THE TRIGGER FOR THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Special weather statement, May 11, 2:38 AM MDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 AM CDT WED MAY 11 2011 NEZ008-009-025>027-038-110945- BLAINE NE-BROWN NE-CUSTER NE-LOUP NE-ROCK NE-THOMAS NE- 338 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS... SOUTHWESTERN ROCK...LOUP...NORTHERN CUSTER...SOUTHERN BROWN AND BLAINE COUNTIES UNTIL 445 AM CDT... AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF HIGHWAY 83 CROSSING THE NORTH LOUP RIVER TO 6 MILES WEST OF BREWSTER TO 10 MILES NORTH OF CALLAWAY...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BREWSTER... BROKEN BOW... TAYLOR... ANSELMO... WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA... MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... MERNA... VICTORIA SPRINGS STATE RECREATION AREA... LONG LAKE STATE WILDLIFE MANAGEMENT AREA... MILBURN... ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA... GATES... ALMERIA... WEISSERT... WESTERVILLE... ROSE... HORSESHOE BEND LAKE... SARGENT... TWIN LAKES STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 7 MILE MARKER 10... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Special weather statement, May 11, 6:39 AM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 739 AM CDT WED MAY 11 2011 NEZ059-070-071-111400- FRONTIER NE-HAYES NE-LINCOLN NE- 739 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...EASTERN HAYES AND WESTERN FRONTIER COUNTIES UNTIL 900 AM CDT... AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF RED WILLOW RESERVOIR STATE RECREATION AREA...OR 15 MILES SOUTHEAST OF HAYES CENTER...MOVING NORTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS EXCEEDING 50 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS LIKELY. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAYES CENTER... CURTIS... HAYES CENTER STATE WILDLIFE MANAGEMENT AREA... MAYWOOD... HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA... WELLFLEET... DICKENS... WALLACE... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA... LAKE MALONEY STATE RECREATION AREA... COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA... MAXWELL... BRADY... HIGHWAY 83 MILE MARKER 30... HIGHWAY 25 MILE MARKER 30... HIGHWAY 83 MILE MARKER 40... HIGHWAY 25 MILE MARKER 50... HIGHWAY 83 MILE MARKER 60... HIGHWAY 25 MILE MARKER 60... HIGHWAY 83 MILE MARKER 70... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:47 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Logan, McPherson | 43 min |
| May 11, 1:25 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Logan, Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.